MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA ID; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403920
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
During ureteroscopy with laser lithotripsy, holmium laser fibers x3 broke during surgery.Flexiva id trac tip 200 fiber x2 (lots # 0000006252 and 6261) broke prior to use on patient.These were not used.Flexiva id 365 fiber (lot # 0000006265) broke in the lithovue disposable ureteroscope and a piece of the fiber went into the right kidney.A new flexible lithovue ureteroscope was opened and the piece was retrieved by basket extraction from the right kidney.All fibers were kept as well as the retrieved piece of fiber from the kidney.There was also another flexiva package in which the wire was popped out of the package before it was opened, lot # 0000006205.Procedural note: "the stricture dilated well.The wire was exchanged for an amplatz superstiff wire and the lithobid ureteroscope was placed.It passed easily through the stricture up into the level of the kidney.The kidney was very hydronephrotic.A 365m holmium laser fiber was used to fragment the multiple stones that were seen in the very small pieces.At one point the fiber did break and actually a piece of fiber broke off.Fortunately, i was able to use a 0 tip basket and retrieve it and remove it in its entirety." "the patient tolerated the procedure well.There were no complications.".

Brand Name
FLEXIVA ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752
MDR Report Key7905068
Report Number7905068
Device Sequence Number13873908
Product Code GEX
UDI-Device Identifier08714729963776
UDI-Public(01)08714729963776(17)210702(10)0000006265
Combination Product (Y/N)N
Initial Reporter StateFL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/14/2018
Report Date (Section F) 09/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006R8403920
Device Lot Number0000006265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer09/25/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight79
Date Report Sent to FDA09/21/2018